MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1-1/2 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305765
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that course, black foreign matter, and smeared, brown foreign matter were found on the needle eclipse 21x1-1/2 rb tw sleeves and pouch during the packaging process.The following information was provided by the initial reporter: "on (b)(6) 2019, several needle sleeves from vendor lot 7326068 was found with foreign material on the outside.This defect was discovered during the packaging process by an operator for lot aj8696.The foreign material has two appearance of black and brown.The black foreign material was a single mark on multiple sleeves and was noted to be course/tacky.The brown foreign material was on a single sleeve and smeared/saturated across the length of the pouch.".
 
Event or Problem Description
It was reported that course, black foreign matter, and smeared, brown foreign matter were found on 3 needle eclipse 21x1-1/2 rb tw sleeves and one pouch during the packaging process.The following information was provided by the initial reporter: "on 18apr2019, several needle sleeves from vendor lot 7326068 was found with foreign material on the outside.This defect was discovered during the packaging process by an operator for lot aj8696.The foreign material has two appearance of black and brown.The black foreign material was a single mark on multiple sleeves and was noted to be course/tacky.The brown foreign material was on a single sleeve and smeared/saturated across the length of the pouch.".
 
Additional Manufacturer Narrative
Investigation summary: photo evaluation: 1 photo was received for investigation and observed brown foreign matter on the topweb packaging.Sample evaluation: 15 actual samples in sealed package were returned for investigation.All the 15 samples were subjected to visual inspection to check for foreign matter.The followings were observed from the returned samples: black foreign matter in the form of stain mark on the bottom web of 1 sample.A portion of the brown foreign matter is hardened and also in the form of stain mark on the top web of 4 samples.Our quality engineer inspected the returned units and confirmed the reported observation of black and brown foreign matter on the packaging of the products.The foreign matter was further analyzed.The black substance was determined to be consistent with grease and the brown matter was determined to most likely be cellulose.Cellulose can be found in paper, wood, and cotton materials.The packaging line was reviewed and no materials made up of cellulose are used in the packaging area.The brown substance may have been introduced after the product left the manufacturing facility during transport or handling.The black grease could have fallen from the gripper chain on primary packaging line.There is a monthly preventive maintenance requirement currently in place to clean the gripper chain and replace if necessary.An awareness training on this event will be conducted for the appropriate personnel involved.Action will also be taken to cover any exposed gripper chain on the packaging line.Customer complaint trends will continue to be evaluated on a monthly basis.If the trend of a specific type of complaint warrants additional action, resources will be assigned at that time.
 
Additional Manufacturer Narrative
Correction: the customer provided additional information concerning the number of devices found with the reported defect.The following information has been updated: b.4.Describe event or problem: it was reported that course, black foreign matter, and smeared, brown foreign matter were found on 3 needle eclipse 21x1-1/2 rb tw sleeves and one pouch during the packaging process.The following information was provided by the initial reporter: "on (b)(6) 2019, several needle sleeves from vendor lot 7326068 was found with foreign material on the outside.This defect was discovered during the packaging process by an operator for lot aj8696.The foreign material has two appearance of black and brown.The black foreign material was a single mark on multiple sleeves and was noted to be course/tacky.The brown foreign material was on a single sleeve and smeared/saturated across the length of the pouch.".
 
Event or Problem Description
It was reported that course, black foreign matter, and smeared, brown foreign matter were found on 3 needle eclipse 21x1-1/2 rb tw sleeves and one pouch during the packaging process.The following information was provided by the initial reporter: "on (b)(6) 2019, several needle sleeves from vendor lot 7326068 was found with foreign material on the outside.This defect was discovered during the packaging process by an operator for lot aj8696.The foreign material has two appearance of black and brown.The black foreign material was a single mark on multiple sleeves and was noted to be course/tacky.The brown foreign material was on a single sleeve and smeared/saturated across the length of the pouch.".

Brand Name
NEEDLE ECLIPSE 21X1-1/2 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8615728
Report Number8041187-2019-00375
Device Sequence Number16689891
Product Code FMI
UDI-Device Identifier30382903057659
UDI-Public30382903057659
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Catalogue Number305765
Device Lot Number7326068
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer04/22/2019
04/22/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date05/23/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;